Tuberc Respir Dis.  2011 Jan;70(1):69-73.

A Case of Interstitial Pneumonitis and Pancytopenia Following the Combination Therapy of Pegylated Interferon and Ribavirin

Affiliations
  • 1Department of Internal Medicine, Dankook University College of Medicine, Cheonan, Korea. kimkm76@naver.com

Abstract

The combination therapy of pegylated interferon and ribavirin is the mainstay of treatment for chronic hepatitis C patients. Anti-viral therapy is commonly associated with side effects such as headache, fever, myalgia, and arthralgia. However, anti-viral therapy can continue because these side effects are mostly mild and can be improved with supportive management. Anti-viral therapy should be stopped promptly if serious side effects, such as interstitial pneumonitis or hemolytic anemia occur, although those serious side effects are rare. There were a few case reports of interferon-related interstitial pneumonitis worldwide. In Korea, one atypical case report of interstitial pneumonitis has been reported, which followed the combination therapy of interferon-alpha and ribavirin in a patient with chronic hepatitis C. We present a case of interstitial pneumonitis and pancytopenia following the combination therapy of pegylated interferon and ribavirin in a patient with chronic hepatitis C.

Keyword

Hepatitis C, Chronic; peginterferon alfa-2a; Ribavirin; Pancytopenia; Interstitial Lung Diseases

MeSH Terms

Anemia, Hemolytic
Arthralgia
Fever
Headache
Hepatitis C, Chronic
Humans
Interferon-alpha
Interferons
Korea
Lung Diseases, Interstitial
Pancytopenia
Polyethylene Glycols
Recombinant Proteins
Ribavirin
Interferon-alpha
Interferons
Polyethylene Glycols
Recombinant Proteins
Ribavirin
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr